MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541208
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 41-year-old caucasian female patient underwent breast surgery with 280cc mentor memoryshape breast implant on both sides and experienced bilateral breast implant ruptures, and bilateral capsular contracture; baker grade iii postoperatively.As a result, the patient is scheduled for surgery on (b)(6) 2023.This medwatch report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left rupture, and capsular contracture; baker grade iii.D6b explantation date: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 1, 2023, mentor became aware that the following replacement devices were used: left: catalog number: smpx350; serial number: (b)(6).Right: : catalog number: smpx350; serial number: (b)(6).This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 13, 2023, mentor became aware that patient underwent bilateral re-augmentation with mentor 350cc smooth round silicone gel implants on (b)(6) 2023.Also, patient's date of birth under field a2 has been updated to "(b)(6) 1981" per information received.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 28, 2023, the mentor failure analysis lab received the device for evaluation.On december 1, 2023, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection and microscopic examination of the returned device.Visual inspection of the returned sample determined that a tear was observed on the posterior aspect of the mentor memoryshape¿ mm 280cc breast implant, measuring approximately 9.1 cm.Microscopic examination was performed and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17905848
Report Number1645337-2023-12013
Device Sequence Number18098537
Product Code FTR
UDI-Device Identifier00081317005452
UDI-Public00081317005452
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Catalogue Number3541208
Device Lot Number7330160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/13/2023
11/13/2023
11/28/2023
12/01/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/16/2023
11/26/2023
12/01/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite